Síndrome de sensibilidad a fármacos con eosinofilia y síntomas sistémicos debido a la carbamazepina. Caso pediátrico

Translated title of the contribution: Drug reaction with eosinophilia and systemic symptoms due to carbamazepine. Pediatric case

Rocío del P. Pereira-Ospina, Ana M. Bejarano-Quintero, José M. Suescún-Vargas, Javier Y. Pinzón-Salamanca

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

Severe skin reactions include Stevens-Johnson Syndrome, toxic epidermal necrolysis and Drug reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome, which are uncommon in the pediatric population (incidence 1/1000-10 000 children), but they have bad prognosis. Drug-sensitive Syndrome with eosinophilia and systemic symptoms consists in rash, hematological abnormalities, lymphadenopathy and organ involvement. We report the case of a 12-year-old male patient who developed this pathology after initiating anticonvulsant therapy with carbamazepine. We consider that it is important to be aware of this disease and to include it among the differential diagnoses in patients with similar conditions because this syndrome is life-threatening.

Translated title of the contributionDrug reaction with eosinophilia and systemic symptoms due to carbamazepine. Pediatric case
Original languageSpanish
Pages (from-to)e433-e436
JournalArchivos Argentinos de Pediatria
Volume116
Issue number3
DOIs
StatePublished - Jun 2018

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health

Fingerprint

Dive into the research topics of 'Drug reaction with eosinophilia and systemic symptoms due to carbamazepine. Pediatric case'. Together they form a unique fingerprint.

Cite this